Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 16, 2009, 9:39 AM EDT for 5 counties in North Carolina. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 9:39 AM EDT (13:39 UTC)
- Expired
- Jun 16, 2009, 11:30 AM EDT
- In force
- 111 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edgecombe County, NC, Franklin County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 161339
FFWRAH
NCC065-069-101-127-195-161530-
/O.NEW.KRAH.FF.W.0014.090616T1339Z-090616T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 AM EDT
* AT 932 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR
FLOODING IN LOW LYING AREAS AND UNDERPASSES ACROSS THE WARNED
AREA. ADDITIONAL RAINFALL RANGING UP TO ONE INCH IS EXPECTED LATE
THIS MORNING. THIS RAIN WILL EXACERBATE FLOODING ALREADY IN
PROGRESS...AND POSSIBLY CAUSE FLOODING IN NEW AREAS.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...TARBORO...
SARATOGA...LINWOOD...ELM CITY AND BAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WARNING EXTENDS THE WARNING ISSUED EARLIER THIS MORNING FOR
THESE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3581 7736 3582 7739 3579 7748 3558 7781
3558 7794 3568 7848 3582 7825 3589 7830
3592 7836 3594 7835 3593 7735 3591 7734
$$
131 follow-up statement
000
WGUS72 KRAH 161527
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT TUE JUN 16 2009
NCC065-069-101-127-195-161533-
/O.EXP.KRAH.FF.W.0014.000000T0000Z-090616T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-EDGECOMBE NC-NASH NC-FRANKLIN NC-
1127 AM EDT TUE JUN 16 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR SOUTH
CENTRAL FRANKLIN...SOUTHERN NASH...SOUTHERN EDGECOMBE...WILSON AND
NORTHEASTERN JOHNSTON COUNTIES...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THIS EVENING.
WHILE HEAVIER RAIN HAS DIMINISHED OVER THE AREA LATE THIS
MORNING...THE GROUND IS NOW SATURATED AND CREEKS ARE RUNNING HIGH.
AS SUCH...ADDITIONAL HEAVY RAINFALL THIS AFTERNOON WOULD CAUSE
FLOODING TO RECUR RATHER QUICKLY. THOSE LIVING NEAR CREEKS AND
STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND MONITOR NOAA WEATHER
AND ALL HAZARDS RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 3581 7736 3582 7739 3579 7748 3558 7781
3558 7794 3568 7848 3582 7825 3589 7830
3592 7836 3594 7835 3593 7735 3591 7734
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:22 AM EDT, 17 minutes earlier.
Area forecast discussion, Jun 16, 9:22 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 922 AM EDT TUE JUN 16 2009 .SYNOPSIS... A FRONT WILL SETTLE JUST SOUTH AND WEST OF THE AREA TODAY... AS A SERIES OF UPPER LEVEL DISTURBANCES PASSES OVER THE REGION. COOLER AIR WILL PUSH IN FROM THE NORTHEAST THROUGH WEDNESDAY... RESULTING IN BELOW NORMAL TEMPERATURES. THIS WET PATTERN WILL QUIET DOWN BY FRIDAY AS STRONG HIGH PRESSURE ALOFT BRINGS HOT TEMPERATURES LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 920 AM... ADDITIONAL QUARTER TO HALF INCH OF RAIN EXPECTED IN WAKE COUNTY THIS MORNING WHICH WILL SLOW DRAINAGE OF CURRENT FLOOD WATERS. HAVE EXTENDED THIS WARNING INTO EARLY AFTERNOON TO ACCOUNT FOR THIS. WILL RETAIN FLOOD WATCH UNTIL AT LEAST EARLY AFTERNOON AND REEVALUATE. 850 MILLIBAR FRONT SPLITS CENTRAL NORTH CAROLINA NORTHWEST TO SOUTHEAST. THIS AREA AND POINTS NORTH A BIT MORE FAVORED FOR POTENTIAL FLOODING AND HEAVY RAINS THIS AFTERNOON. SOME SUNSHINE NEAR THE SOUTH CAROLINA BORDER AT THIS TIME. EXPECT SOME BRIEF PEAKS AT THE SUN TO THE NORTH... HOWEVER NORTHEAST FLOW AND LOW CLOUDINESS WILL HOLD TEMPERATURES BACK. HIGH TEMPERATURES MOSTLY IN THE 70S BUT NEAR 80 IN THE SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AS OF 330 AM TUESDAY... FOR TONIGHT: THE 850 MB AND 700 MB FRONT WILL REMAIN STRETCHED NW TO SE ACROSS CENTRAL NC... AS THE SURFACE FRONT CONTINUES TO BE SHUNTED SOUTHEASTWARD BY THE SURFACE HIGH CENTERED JUST OFF THE NEW ENGLAND COAST. THE COMPLICATIONS OF THE FORECAST FOR TODAY... WHICH INCLUDE THE MODELS POOR DEPICTION OF LAST EVENINGS TN/AL MCS... BLEED OVER INTO TONIGHTS FORECAST AS WELL. OF PRIMARY CONCERN IS A POSSIBLE MCV... EMANATING FROM THE CURRENT MCS OVER MO... LIKELY TO TRACK SE THROUGH NC TONIGHT. DESPITE WANING UPPER DIVERGENCE AND DIMINISHING ISENTROPIC UPGLIDE... GIVEN THE VERY MOIST COLUMN IN PLACE (PROJECTED PRECIPITABLE WATER OF 175-200% OF NORMAL) AND FORCING PROVIDED BY THE MCV... WILL HOLD ONTO 40-50% CHANCE OF SHOWERS TONIGHT. WEST-NORTHWESTERLY 850 MB WINDS JUST TO OUR WNW... NOSING INTO WESTERN NC AND SOUTHWESTERN VA... INCREASE TO 25 TO 30 KNOTS TONIGHT WITH A GOOD 850 MB THETA-E GRADIENT ACROSS WESTERN AND SOUTHERN NC... THUS THE POTENTIAL FOR BACKBUILDING SHOWERS EXISTS THIS EVENING INTO TONIGHT. BUT INSTABILITY -- EVEN ELEVATED -- IS LACKING... SO WILL REMOVE THE MENTION OF THUNDER. EXPECT LOWS OF 62 N TO 69 S BASED ON CURRENT UPSTREAM TEMPS IN THE BOUNDARY LAYER SOURCE REGION. ENE LOW LEVEL WINDS INTO CENTRAL NC ARE LIKELY TO BE ENHANCED BY THE SURFACE LOW EXPECTED TO DEVELOP OFF THE SOUTHEAST COAST ALONG THE FRONT. FOR WEDNESDAY/WEDNESDAY NIGHT: THE MODELS GRASP OF SMALL-SCALE BUT IMPORTANT FORCING MECHANISMS BECOMES INCREASINGLY TENUOUS HEADING INTO MIDWEEK. MCS DEVELOPMENT IS VERY POSSIBLE OVER KS/MO AGAIN TONIGHT... AND TRAJECTORIES SUGGEST THAT ANY RESULTING MCV MAY IMPACT THE CAROLINAS WEDNESDAY OR WEDNESDAY NIGHT AS IT RIDES ATOP THE RIDGE CENTERED OVER E TX AND LA. BUT THE NAM/GFS SOLUTIONS DO NOT DEPICT SUCH DEVELOPMENT... THUS ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN THEIR PRECIPITATION AMOUNTS AND TIMING OVER NC. EITHER WAY... MID LEVEL HEIGHTS ARE LIKELY TO FALL ACROSS THE GREAT LAKES REGION... AND THE PARENT HIGH RESPONSIBLE FOR THE WEAK SHORT-LIVED WEDGE EVENT IS EXPECTED TO SHIFT OUT OVER THE NORTHWESTERN ATLANTIC. INCREASINGLY CYCLONIC MID LEVEL FLOW OVER THE INTERIOR MIDATLANTIC AND A DISSIPATION OF THE WEDGE REGIME WILL LEAD TO WEAK SURFACE TROUGHING AND LOW LEVEL MASS CONVERGENCE OVER NC. INSTABILITY ALSO RETURNS ACROSS THE WESTERN AND SOUTHERN CWA WITH MUCAPE OF 1500-2000 J/KG... AND DEEP LAYER SHEAR IS AROUND 25-30 KNOTS. HOWEVER 850 MB FLOW IS HIGHLY DIFFLUENT ON BOTH THE NAM AND GFS... SO WILL KEEP POPS AS A CHANCE EVERYWHERE FOR NOW. LOW LEVEL THICKNESSES WILL HOLD BELOW NORMAL ESPECIALLY OVER THE NORTHEAST CWA WITH THE RETREATING COOL AIR MASS. HIGHS 75-84. THE 850 MB TROUGH DROPS THROUGH THE CWA WEDNESDAY NIGHT AND THE DOWNSLOPE FLOW HELPS CLEAR OUT MOST OF THE NORTHWESTERN CWA. BUT THE GFS... WHICH APPEARS TO PICK UP ON AN MCV FROM A MO MCS TONIGHT... BREAKS OUT WIDESPREAD CONVECTION OVER THE SOUTHEAST CWA. WILL NOT GO ENTIRELY IN THIS DIRECTION AT THIS TIME... BUT WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE SOUTHEAST CWA THROUGH THE NIGHT. LOWS 65-70. FOR THURSDAY: MID LEVEL HEIGHTS RISE ROUGHLY 30 M THROUGH THE DAY AS THE RIDGE STARTS TO NOSE IN FROM THE SW. THE SURFACE PATTERN BECOMES RATHER NEBULOUS BUT THE NAM/GFS/ECM/CANADIAN SHOW BAGGY TROUGHING OVER THE COASTAL PLAIN. WITH FORECAST SOUNDINGS SHOWING UNIFORM DRYING DOWN-TERRAIN NORTHWEST FLOW ABOVE THE BOUNDARY LAYER ACROSS NC... WE SHOULD SEE VERY LIMITED COVERAGE OF CONVECTION... CONFINED PRIMARILY TO ALONG/EAST OF HIGHWAY 1. RISING THICKNESSES SUPPORT HIGHS OF 88-93 UNDER PARTLY SUNNY SKIES. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 415 AM TUESDAY... FOR THURSDAY NIGHT THROUGH SATURDAY: LOW LEVEL THICKNESSES RISE MARKEDLY TO OVER 1435 M (THE AVERAGE OF THE GFS AND ECMWF) BY LATE FRIDAY... WITH WEAK SURFACE TROUGHING AND WESTERLY 850 MB FLOW PERSISTING. PRECIPITABLE WATER DROPS TO NEAR OR JUST BELOW NORMAL... AND WITH INTENSE MID LEVEL RIDGING AND NO FORCING FOR ASCENT... WILL GO WITH A DRY FORECAST THROUGH FRIDAY. STATISTICAL GUIDANCE HIGHS HAVE BEEN RISING STEADILY THE PAST FEW RUNS... AND THICKNESSES SUPPORT HIGHS IN THE MID 90S TO NEAR 100. GIVEN THESE TRENDS AND GOOD MODEL AGREEMENT ON LOW LEVEL THERMAL STRUCTURE... WILL RAISE FRIDAY HIGHS TO 96-100. RECORD HIGHS FOR JUNE 19TH ARE 102 AT RDU AND 100 AT GSO (BOTH IN 1944). THEN ON SATURDAY... MID LEVEL TROUGHING PROGRESSES THROUGH THE GREAT LAKES REGION AND FLOW ALOFT OVER NC BECOMES GENTLY CYCLONIC. WEAK SURFACE TROUGHING AND WSW BOUNDARY LAYER FLOW HOLDS THROUGH SATURDAY WITH LOW LEVEL THICKNESSES STAYING ABOVE NORMAL... BUT THE ECMWF KEEPS THEM ABOVE 1430 M WHILE THE GFS DROPS THEM DOWN TO THE 1420 M VICINITY. WILL SHOW A SLIGHT DIP IN HIGHS SATURDAY... TO 94-98... STILL NEAR RECORD TERRITORY THOUGH. MOISTURE REMAINS UNIMPRESSIVE BUT AS TROUGHING ALOFT DIGS OVER THE NORTHEAST AND MIDATLANTIC COAST WITH WELL DEFINED SURFACE TROUGHING THROUGH NC... WILL BRING IN A SMALL CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON. FOR SATURDAY NIGHT THROUGH MONDAY: LITTLE CHANGE NEEDED TO EXISTING FORECAST. A STRONG MID LEVEL RIDGE BUILDS OVER THE SOUTHERN PLAINS WHILE A TROUGH DIGS OVER THE NORTHEAST AND ALONG THE EAST COAST. WILL KEEP THE TREND OF TEMPS DOWN TO JUST SLIGHTLY ABOVE NORMAL... WITH POPS A BIT BELOW CLIMATOLOGY BASED ON THE LIMITED MOISTURE AVAILABILITY. -GIH && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... AS OF 740 AM TUESDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ARE TO CONTINUE THROUGH AT LEAST LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS ACROSS THE AREA... AS A WARM SEASON COLD AIR DAMMING EVENT TAKES PLACES AS A SURFACE RIDGE AXIS EXTENDS DOWN THE MID-ATLANTIC REGION... INTO THE CAROLINAS. THE RESULTANT EAST-NORTHEAST SURFACE WIND WILL DEPOSIT A SHALLOW LAYER OF COOL AND STABLE NEAR THE SURFACE. MOIST AND WARM SOUTHERLY AIR WILL OVERRUN SHALLOW COOL AND STABLE AIR NEAR THE SURFACE... RESULTING IN IFR TO LIFR CONDITIONS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO END BY EARLY AFTERNOON ACROSS THE AREA AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. HOWEVER... IFR/LOW END MVFR CIGS ARE EXPECTED TO CONTINUE TODAY INTO THIS EVENING. ADDITIONAL UPPER LEVEL DISTURBANCES ARE EXPECTED TRACK ACROSS THE REGION TONIGHT... ALLOWING FOR SCATTERED SHOWERS TO OVERSPREAD THE REGION AGAIN. FOR NOW HAVE ADDED SHOWERS TO THE TAFS... WITH CIGS EXPECTED TO DROP BACK INTO THE IFR/LIFR CATEGORIES. ARE EXPECTED TO CONTINUE FOR MOST OF TODAY AND THIS EVENING ACROSS THE AREA... AS UPPER LEVEL IMPULSES CONTINUE TO TRACK ACROSS THE AREA INVOF A LOW TO MID LEVEL FRONTAL ZONE. LOOKING AHEAD... RAIN AND/OR THE LIFR/IFR CONDITIONS COULD LINGER INTO THE FIRST HALF OF WEDNESDAY...BEFORE AN IMPROVEMENT TO MVFR... POSSIBLY VFR... BY WEDNESDAY AFTERNOON. FOG AND STRATUS COULD CAUSE SOME AVIATION CONCERNS WEDNESDAY NIGHT...THURSDAY MORNING WITH AFTERNOON CONVECTION POSSIBLE THURSDAY AFTERNOON. && .CLIMATE... HIGH TEMPERATURE RECORDS FOR RDU AND GSO: JUNE 19TH: RDU: 102 IN 1944 GSO: 100 IN 1944 JUNE 20TH: RDU: 99 IN 1964 GSO: 99 IN 1963 JUNE 21ST: RDU: 99 IN 1964 GSO: 100 IN 1964 && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ007>009- 021>027-038>043-073>078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...BSD CLIMATE...
Hazardous weather outlook, Jun 16, 4:43 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EDT TUE JUN 16 2009 NCZ007>009-021>027-038>043-073>078-083>086-088-089-170845- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 443 AM EDT TUE JUN 16 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND OTHERS ARE ENCOURAGED TO REPORT ANY OBSERVED FLOODING OR RAPID RISES IN CREEKS AND STREAMS TO LOCAL OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. NCZ010-011-028-170845- WARREN-HALIFAX-EDGECOMBE- 443 AM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS TODAY MAY PRODUCE BRIEF HEAVY RAINFALL. AMOUNTS UP TO AN INCH AN HOUR ARE POSSIBLE... WHICH COULD PRODUCE CONSIDERABLE PONDING OF WATER ON ROADS... ESPECIALLY IN LOW LYING AREAS... UNDERPASSES... AND IN CITIES AND TOWNS. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND OTHERS ARE ENCOURAGED TO REPORT ANY OBSERVED STREET FLOODING OR RAPID RISES IN CREEKS AND STREAMS TO LOCAL OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. GIH
In the hours before
Special weather statement, Jun 16, 6:15 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 AM EDT TUE JUN 16 2009 NCZ011-027-028-043-161200- HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 615 AM EDT TUE JUN 16 2009 ...SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT PORTIONS OF THE NORTHERN COASTAL PLAIN THROUGH 8 AM... AT 615 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY SHOWERS ACROSS PORTIONS OF THE NORTHERN COASTAL PLAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE THROUGH 730 AM. SOME LOCATIONS TO BE AFFECTED INCLUDE... WILSON... ROCKY MOUNT... NASHVILLE... ENFIELD... AND TARBORO. EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER IS OVER THE ROADWAY. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Local storm report, Jun 16, 6:37 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLASH FLOOD 2 SSW RALEIGH 35.79N 78.65W
06/16/2009 WAKE NC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 3 FEET OF WATER OVER THE
INTERSECTION OF ST. MARYS STREET AND PEACE STREET IN
RALEIGH.
&&
BSDLocal storm report, Jun 16, 7:39 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
739 AM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD 2 ENE BAILEY 35.79N 78.08W
06/16/2009 NASH NC DEPT OF HIGHWAYS
PUBLIC REPORTS AND DOT REPORTS OF FLOODING NEAR WEST
HORNE CHURCH ROAD AND CHRISTIAN ROAD.
&&
DJFLocal storm report, Jun 16, 8:21 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLASH FLOOD 4 SW RALEIGH 35.77N 78.69W
06/16/2009 WAKE NC NWS EMPLOYEE
SECTION OF AVENT FERRY ROAD BETWEEN GORMAN STREET AND
VARSITY DRIVE CLOSED BY 1-2 FEET OF WATER.
&&
VINCENTLocal storm report, Jun 16, 8:37 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 AM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLASH FLOOD 6 S RALEIGH 35.73N 78.63W
06/16/2009 WAKE NC TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF MOVING WATER OVER THE ROAD
ON OLD GARNER ROAD SOUTH OF TRYON ROAD.
&&
ELLISLocal storm report, Jun 16, 9:22 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
922 AM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD WILSON 35.73N 77.92W
06/16/2009 WILSON NC EMERGENCY MNGR
FLOODING IN LOWLYING AREAS OF TOWN...2 RAILROAD
UNDERPASSES ON US301...GLENDALE DRIVE AND FOREST HILLS
ROAD. SEVERAL ACCIDENTS
&&
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:20 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more | 9 hr |
| Jun 16, 6:08 AM EDT | Flash Flood Warning | RAH | Durham, Wake | 3 hr |
| Jun 16, 6:45 AM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Johnston, Nash, Wilson | 3 hr |
| Jun 16, 7:37 AM EDT | River Flood Warning | RAH | Wake | 3 hr |
| Jun 16, 8:50 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jun 16, 12:20 PM EDT | River Flood Warning | RAH | Johnston | 52 hr |
| Jun 16, 12:20 PM EDT | River Flood Warning | RAH | Johnston | 26 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.